Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

120 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for upper respiratory infection

Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2921 Questions

default
Posted on Mon, 25 Sep 2017 in Medicines and Side Effects
Question: How do you treat upper respiratory infections. I am 78 years old and have a long history of these episodes. There is no pattern to my URI's - get them once a year or not for several years.
doctor
Answered by Dr. Muhammad Sareer Khalil 1 hour later
Brief Answer:
Upper respiratory tract infection

Detailed Answer:
Hello and Welcome

I appreciate your concern

If the URTI is bacterial then its treated with antibiotics. Clinical assessment is required to decide the course of treatment. The throat and chest needs to be examined. If there is high grade fever, any comorbid condition such as COPD, bronchial asthma or congestive cardiac failure then antibiotics may even be prescribed in viral respiratory tract infections to counter any superimposed bacterial infection. Antibiotics usually used are amoxicillin clavulanate or cefaclor Clarithromycin can be advised if there is a severe penicillin allergy.

To be on the safe side and prevent recurrent infections, influenza vaccine and pneumococcal vaccination should be done.


Wishing you best of health

Thanks

Let me know if you have any query

Please consult your doctor before deciding on any further course of action.

For future follow up / correspondence you may ask me directly at the link given below

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=68107

Dr. M.S. Khalil
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Penicillin allergy

doctor1 MD

i started having red itchy upper arm and forearm. no relief with benedryl or hydrocortisone creme. ha now spread to back of the neck. skin is warm to the touch.

doctor1 MD

i was tested for penicillin allergy last year and told i was not allergic. i have taken amoxicillin three different times since with no reaction, i was just prescribed penicillin vk for a possible tooth infection( not seen by a dentist ) just from...

doctor1 MD

I've recently discovered that when I wipe after urinating, I find blood on the tissue. I've been having some stomach problems for about a month now and had taken pinacillin for a day before finding out I was allergic to it and switched to a new antibiotic to treat an ear infection. The first time I encountered the blood was two days after the pinacillin and I don't feel pain while urinating.
My ribs hurt but I don't know if that's be classified as a symptom or not.
I just need to know if it is a serious problem and if I need to go see the doctor.

doctor1 MD

I have a little boy 2yrs old and he is just over 13kgs. The doctor gave us a prescription for clonamox 125mg/5ml to have while we were away on holidays. I filled the script at the time (july) so I have the dry powder now. I need to use it today and am just wonding how much he should get & for how long? It's not written on the bottle from the pharmacy. I think it's 2.5ml or 5ml but wasn't sure. My pharmacy is not open until tomorrow morning & he really needs it tonight.
Can you help?

doctor1 MD

I was diagnosed with a Penicillin allergy in 1991. Subsequently,I developed sensitivity to peanuts. I am 66 years
old,female. I tend to have problems with nonspecific itchiness....the middle of my back, then the palms of my
hands will itch. No rhyme nor reason it seems. I was also diagnosed with allergy induced asthma when I developed the penicillin allergy. I have done well the last few years and have not needed any inhalers. I seem to have weird symptoms now that I'm older, such as the itchiness,but also experience my tongue becoming irritated for no apparent reason, or a sore throat will develop. I must say none of my symptoms are particularly serious, just annoying. Any thoughts?